Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 11, 1999, 3:41 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 1999, 3:41 PM PDT (22:41 UTC)
- Expired
- Jul 11, 1999, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 112242 FFWLAS CAC071-120130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 341 PM PDT SUN JUL 11 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATIONS...TWENTYNINE PALMS...VIDAL JUNCTION...STATE ROUTE 62 * UNTIL 630 PM PDT * AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 9 MILES WEST OF TWENTYNINE PALMS MCAS...OR ABOUT 12 MILES NORTHWEST OF TWENTYNINE PALMS...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WEST WIND AERO...TWENTYNINE PALMS MCAS AND JOSHUA TREE EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF WASHES AND SMALL STREAMS. ADDITIONALLY...HIGHWAYS...UNDERPASSES AND OTHER LOW LYING AREAS WILL BE SUBJECT TO FLASH FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVlERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3410 11638 3408 11452 3434 11464 3438 11651
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:45 PM PDT, 56 minutes earlier.
Area forecast discussion, Jul 11, 2:45 PM PDT, 56 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SUN JUL 11 1999
SYNOPSIS...A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE
REGION THROUGH TUESDAY. THIS WILL RESULT IN A CONTINUED THREAT FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. DAYTIME TEMPERATURES WILL
REMAIN BELOW NORMAL.
DISCUSSION...WILL KEEP FLASH FLOOD WATCH GOING AS PLENTY OF ACTIVITY
WITH HEAVY RAIN AND AT LEAST ONE WARNING THIS AFTERNOON OVER
NORTHWEST AZ AND SAN BERNARDINO COUNTY. NOTHING GOING IN CLARK AND
SOUTHERN NYE COUNTIES YET BUT WITH HIGH PRECIPITABLE WATER AND SOME
SUNSHINE STILL...EXPECT THUNDERSTORMS TO POP EVENTUALLY OR TO ADVECT
IN. MORE CAPPED AND A LITTLE MORE STABLE OVER NORTHERN NY AND LINCOLN
COUNTY AND WILL DROP POPS THERE DOWN TO SLIGHT CHANCE THIS EVENING.
SATELLITE EARLIER THIS AFTERNOON SHOWED TWO SEPERATE VORT MAXES...ONE
IN SOUTHWEST AZ AND ANOTHER MOVING NW INTO NW AZ. THIS SECOND VORT
MAX WILL KEEP SOME ACTIVITY GOING PAST THE EVENING HOURS IN SOME
LOCATIONS AND WILL WORD FORECAST AS SUCH. NO MAJOR CHANGE IN AIRMASS
OR WIND FLOW THROUGH TUESDAY SO WILL CONTINUE PERSISTENCE FORECAST
WITH GENERALLY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
AM HESITANT TO FLUSH MOISTURE OUT OF CWA IN EXTENDED EVEN THOUGH
MODELS HINTING AT MORE SOUTHWESTERLY FLOW DEVELOPING. TOUGH TO GET
THAT TO HAPPEN THIS TIME OF YEAR AND BELIEVE IT WOULD BE WISE TO KEEP
THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS GOING.
.LAS...A FLASH FLOOD WATCH CONTINUES FOR NW AZ AND PORTIONS OF SRN NV
AND ERN CA DESERTS UNTIL 9 PM PDT (04Z). REFER TO THE FLASH
FLOOD WATCH STATEMENT FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.